MAUDE Adverse Event Report: RESHAPE LIFESCIENCES LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

RESHAPE LIFESCIENCES LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2245
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown taper.Device evaluation summary: the device was returned to apollo for analysis, and visual examination confirmed only the lap-band was received.The taper type was unable to be confirmed.The end plug was present at the end of the band tubing.The end plug was connected to the end of the band tubing by the ss connector.White particles were noted to be on the inner surface of the band shell.Portions of the band ring and shell were noted to be discolored, as they were light yellow.A port leak test and a fill inspection test were not feasible as the port was not returned.An air leak test was performed and leakage was observed on the band shell approximately 1.5 inches from the band belt.Under microscopic analysis the opening on the band shell was approximately.1 inches in length.The apparent origination point of the opening was noted to have striated edges, consistent with damage from a surgical tool.The end of the band tubing was observed to have striated edges, consistent with a surgical end cut to remove the device.One non-penetrating nick was observed on the band belt.  device labeling addresses the reported event as follows: precautions: care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warnings: patients should be advised that the lap-band system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have an "issue with one of the lap-bands." additional information noted the patient experienced a leak.The device was removed and replaced.

Brand Name
LAP-BAND AP LARGE W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
RESHAPE LIFESCIENCES
1001 calle amanecer
san clemente CA 92673
MDR Report Key8405654
Report Number3013508647-2019-00012
Device Sequence Number389088
Product Code LTI
UDI-Device Identifier10811955020190
UDI-Public10811955020190
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2013
Device Model NumberB-2245
Device Catalogue NumberB-2245
Device Lot Number2156303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight115